# SDR 2003FA0001270

- Difficulty date: December 2, 2003
- Submitted: December 22, 2003
- Operation: General aviation
- Aircraft: N27329
- Make and model: Piper PA-31-350
- Aircraft serial: 317752150
- Engine: Lyc TIO540*
- System (JASC): 5540 · Rudder Structure
- Part: Torque Tube
- Condition: Corroded
- Location: Rudder
- Part time: 5,958 hours
- Component: Rudder
- Component part number: 4004638
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHEN COMPLYING WITH MFG SB 1105A, RUDDER TORQUE TUBE INSPECTION, CORROSION WAS FOUND.  UPON REMOVING THE EFFECTED PARTS FOR REPLACEMENT, THE LARGEST AREA OF CORROSION WAS FOUND ON THE BOTTOM RIB FORWARD OF THE FRONT SPAR.  THIS AREA IS NOT ADDRESSED IN THE SB AS TO BE INSPECTED.  THE SB ONLY COVERS THE AREA AFT OF THE FRONT SPAR.  I FEEL THAT IN ORDER TO PERFORM A THOROUGH INSPECTION OF THE AFFECTED AREA THE SB NEEDS TO BE REVISED TO NCORPORATE PROVISIONS FOR ACCESS TO THIS AREA FOR INSPECTION.
